Posted by: Concerned | 2008/07/15

Please help

Hi Doc,
I was on 3 months injection for about 6 years. I stopped last year April. In May i had blood tests done and my FSH hormone was very low. I also had a pelvi ultrasound done and no problems were picked up. The last few months i had five day periods and then every second week i had another five day bleeding period. Last month i saw my gynae (a different dr) and he gave me a prescription of Duphaston. I took this for twenty days and then i had a five day cycle. i saw my gynae again on friday for a pap smear and an internal exam (all was fine) and i was supposed to go for a Day21 test tomorrow. Depending on the results my dr was going to decide on a way forward. However i started bleeding on friday and finished today. I phoned his office, and he still wants me to go for the blood test tomorrow to see what my progesterone level is. If the test is positive i assume i am able to ovulate and will just have to pay more attention to my fertitlity schedule. however if it is negative my dr has advised he will put me on a mild fertility drug. my biggest concern at this stage is my ittegular bleeding. why is this happening and what are my chances of falling pregnant?

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageFertility expert

Dear Concerned

The irregular bleeding after stopping the injectable form of contraception normally indicates that you may not be ovulating. Your chances of falling pregnant would probably be very good once your cycle has become regular again. If after a full year of stopping the injection as a contraceptive and your cycle has not returned back to normal then I agree with your gynaecologist that he should put you on a fertility drug such as Clomid to assist you in ovulating.

Answered by: Dr Y. Dasoo

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.